Question: Last time I wrote I had a Mirena Coil fitted, soo after I was put onto oil of evening primrose three times daily. Although I have noticed some benefits I am still having problems; mainly tiredness, headaches, weight gain, and although the anxiety I found difficult to deal with has improved I still get depressed. I just finished reading What Your Doctor May Not Tell You About Perimenopause and diet seems to play a part in helping, also exercise. I haven’t been able to get referall to a specialist by my doctor as they dont think it will benefit me in any way. I cannot find any help in obtaining a saliva test. Also I no longer have any peiods, which I think this is due to the Mirena Coil, it’s a blessing but is it normal?
Larry’s Response: Yes, you may be having some positive results from the current therapy – minimal at best. However, I am still unable to support the use of levonorgestrel (the active ingredient in your insert). It is a progestin and NOT progesterone and it is associated with a significant number of side effects, including depression. Here is a more complete list of side effects:
Acne; back pain; breast pain or tenderness; changes in menstrual bleeding (eg, spotting); changes in sex drive; dizziness, lightheadedness, bleeding, or cramping during placement; headache; nausea; vomiting; weight gain. Seek medical attention right away if any of these SEVERE side effects occur when using Levonorgestrel IUD: Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); breast lumps; changes in vision; chills; fever; genital sores; mental or mood changes (eg, depression); missed menstrual period; numbness of an arm or leg; painful sexual intercourse; prolonged heavy menstrual bleeding; severe pain or tenderness in the abdomen or pelvis; sharp or crushing chest pain; sudden leg pain; sudden, severe headache, vomiting, dizziness, or fainting; sudden shortness of breath; unusual or odorous vaginal discharge; unusual vaginal swelling or bleeding; yellowing of the skin or eyes.
It is common in “western medicine” to use drugs to treat a symptom that also causes that symptom. It is a crazy approach to health.
You seemed concerned about saliva testing. While it’s “nice”, I have been finding that it is far less important than the laboratories suggest. The test might verify a problem, but it surely cannot diagnose one. Rather than spending money on a test I suggest using real progesterone according to a cycle (topical is superior). In addition, depression is often well handled with doses of niacin – one to three GRAMS per day. However, I wouldn’t expect those approaches to work as long as your body continues to be exposed to the progestin from the insert.
You don’t have to see a specialist to feel better, unless you are intent on more of the same.Regardless of the country or the type of doctor, the treatments are always the same (in western, allopathic medicine). You will always be given drugs. If not progestin, one of the anti psychotics or anti depressants.
Medical doctors don’t know any other way. While exercise, good diet, clean water, and supplements WILL improve your health, don’t think your medical doctor will suggest that approach. Your health is in your hands, not those of an overworked doctor in a medical system that only knows about drugs, surgery, and radiation.
I wish you health.